| Model Number |
TV-IL1422160-J |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
02/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies have been requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post op, during a follow-up ct scan, a type 1b endoleak in the right common iliac (rci) and aneurysm sac growth were identified.Reportedly, the type ib endoleak has caused both enlargement of the rci and the aaa sac.The physician stated that the ovation ix limb appears flared and retracted back from right internal take off.Re-intervention was performed.Case information has not been provided by physician.
Event or Problem Description
Additional information received confirming that the physician elected to treat the patient by implanting a gore (non-endologix) graft on (b)(6) 2019 (tertiary procedure).A right side (limb) stent migration (unknown distance) was also discovered per still photos during clinical review, however, there is no date to when the photos were taken.The patient date of birth and sex have been revised per discharge summary.
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of at type ib endoleak of the right common iliac artery (rcia) based on medical records.The reported sac growth is unconfirmed due to a lack of comparative imaging, and the indicated right iliac movement or migration per the provided still photos is also unconfirmed.Device, user, procedure, or anatomy relatedness of this event could not be determined due to a lack of imaging surrounding the reported event.However, the thrombus and calcifications in the distal sealing zone could have contributed to the type ib endoleak.The procedure-related harms identified were hypotension and myocardial infarction postoperatively.The clinical assessment also determined that there was evidence to reasonably suggest a right limb stenosis per discharge summary from 31 dec 2015 due to mechanical compression from the left iliac stent, with a resultant secondary endovascular procedure on (b)(6) 2015 occurring which was not included in the event as reported.The stenosis is most likely user-related due to mechanical compression (crossing of limb stents proximally).A second report will be filed to address the second intervention.Based on the information received and due to the recent discovery of a secondary procedure in 2015 with reline (implanted devices unknown), clinical is unable to verify if the reported ib endoleak, iliac movement/migration, and sac growth with tertiary intervention in 2019 originated from an endologix or non-endologx device.This event will continue to be cautiously reported by endologix until additional information is received which confirms that the event originated from a non-endologix device; the complaint file will be reopened at that time if the scenario occurs.The final patient status was discharged on the fifth postoperative day (b)(6) 2019) and stable post tertiary endovascular procedure on (b)(6) 2019.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.